FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Welcome and getting started

Changing Medication

Changing Medication

Hi all,

I am about to come off my antidepressant (been on for about 2.5 years) due to side effects (bruxism) ruining my teeth), and this is a terrifying process, after a few days i have already had withdrawal symptoms and it is not something other people understand. I liken it to having heart medication changed, Dr is messing around with your life but you can't tell your employer or friends about that.

I need support, I live alone, I don't want to relapse and lose my job.

39 replies

21 - 30 of 39

In response to: Changing Medication

Re: Changing Medication

hope you get some more answers tomorrow @Janice_22 keeping my fingers crossed that you get some good news.

In response to: Re: Changing Medication

Re: Changing Medication

We are with you @Janice_22

Even if you are in hospital, feel free to reach out to us.

Hope to hear from you.

In response to: Re: Changing Medication

Re: Changing Medication

The nurses here don't even know what tardive dyskinesia is, my dr keeps focusing on my depression i am distressed because of tardive dyskinesia and the medication isn't helping, seeing the neurologist to confirm the diagnosis on Monday that is the only reason i came here because in same building, and i think i will be devastated by that

In response to: Re: Changing Medication

Re: Changing Medication

Sorry you are going through all this @Janice_22

@NatureLover @Ru-bee @tyme are great and empathetic on the forum.

I agree with flipping the script on Treatment Resistance.... Hmmmm.

I am sorry you deal with tardive dyskinesia. Sorry the so called experts are lacking in knowledge of their field. I first saw it when I was 10 while visiting a psych hospital as a kid. A decade later my sister had it, 2 decades later an uncle had it. Now I live in fear my son will get it. Yes I understand about Extra Pyramidal effects and 1st and 2nd generation antipsychotics etc etc etc. The good news is that my uncle's TD did improve with the extra lil pill and downward titration of the main med. So there is some validity to some of the science but not as much as "they" pretend. His was so bad his hands and arms would vibrate about a yard all over the place. He had been on meds 40 years. Each person is unique though.

I was asked once if I would teach a course in Diploma of Community Services. I checked in, but was so unimpressed by the content and assumptions. I decided: not on your Nelly. I felt the course would equip people poorly and I have taught all my life and no longer desperate for a job. I am more concerned about the quality of the quals

Take care as you chart your own course.

In response to: Re: Changing Medication

Re: Changing Medication

Nurses gaslighting me saying 'you haven't been diagnosed yet'

I already know i have it, neurologist is to 'confirm ' what my psychiatrist doesn't want to admit/acknowledge that yes the medication he prescribed caused this and yes i should have been informed of the risks all anti psychotics pose regarding TD, im struggling as an inpatient on weekend

In response to: Re: Changing Medication

Re: Changing Medication

Sorry to hear of your experiences @Janice_22 .

It must be so hard to sit with this and not feel heard.

In response to: Re: Changing Medication

Re: Changing Medication

Still struggling as an inpatient, when i express suicidal thoughts i either get told 'if you are suicidal we 'll have to send you to public hospital' or 'do you want to do some art,? (No i don't) i just sit it my room and cry thinking i want to die

In response to: Re: Changing Medication

Re: Changing Medication

Hearing you @Janice_22 . So I'm guessing you're in the private system? If so, did you have recovery goals when you went in?

Please don't feel pressured to respond. I'm not sure of the circumstances around your admission - whether it was planned for a long time etc.

Holding your hand.

In response to: Re: Changing Medication

Re: Changing Medication

Asked for admission because feeling suicidal , wanted to be monitored on tardive dyskinesia medication as can increase depression, also trying another anti depressant, i still feel devastated that i am dealing with this no mater how much myvdr said it is 'rare' and the nurses don't even know what it is (some do) then i found online another article saying med fir TD can make it worse. Saw neurologist Monday still has not communicated with psychiatrist, now dr on leave until Wednesday i feel like giving up

In response to: Re: Changing Medication

Re: Changing Medication

Oh hun @Janice_22 ,

It sounds so so hard. I encourage you not to give up. I hear how hard it is, and I know it feels like there's no going forward.

Please give yourself a chance.

Whilst the psych said the side effects are rare, seeing you ARE experiencing them, have you asked them, Where to from here?

We are sitting with you. Please continue reaching out to the staff there.

21 - 30 of 39